Alert archive / Georgia / River Flood Warnings in 2022

River Flood Warning 56, NWS Atlanta, GA

March 9, 2022Forsyth County, Georgia

NWS Atlanta, GA issued this river flood warning at Mar 9, 2022, 9:21 AM EST for Forsyth County, Georgia. It took effect at Mar 9, 2022, 9:28 AM EST. It was in force for 9 hr.

The area

The outline as issued.

The facts

Issued
Mar 9, 2022, 9:21 AM EST (14:21 UTC)
In effect from
Mar 9, 2022, 9:28 AM EST
Expired
Mar 9, 2022, 6:36 PM EST
In force
9 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Forsyth County, GA

The radar

The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Creek at GA 9 near Cumming (CMGG1).

Action stage
4 ft
Minor stage
6 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02335580, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

797 
WGUS42 KFFC 091421
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
921 AM EST Wed Mar 9 2022

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Big Creek near Cumming affecting Forsyth County.

For the Big Creek...including Cumming, Alpharetta, Roswell...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at weather.gov/atlanta.

&&


GAC117-100015-
/O.NEW.KFFC.FL.W.0056.220309T1428Z-220310T0011Z/
/CMGG1.1.ER.220309T1428Z.220309T1500Z.220309T1810Z.UU/
921 AM EST Wed Mar 9 2022

...FLOOD WARNING IN EFFECT UNTIL THIS EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Big Creek near Cumming.

* WHEN...Until this evening.

* IMPACTS...At 6 feet, Flood stage is reached. Minor flooding will 
  expand into the natural flood plain of the creek upstream and 
  downstream from the gage at Atlanta Highway or Georgia Highway 9. 
  Large portions of the sidewalk and boardwalk of the Big Creek 
  Greenway will begin to flood. The areas under the Georgia 400 
  Highway and McFarland Road will be covered with around one foot of 
  water. A portion of the sidewalk under Majors Road will be covered 
  with around two feet of water.

* ADDITIONAL DETAILS...
  - At 8:45 AM EST Wednesday the stage was 5.8 feet and rising.
  - Forecast...The river is expected to rise above flood stage
    late this morning to a crest of 6.1 feet late this morning.
    It will then fall below flood stage this afternoon.
  - Flood stage is 6 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424


$$
4 follow-up statements
448 
WGUS82 KFFC 091520
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1020 AM EST Wed Mar 9 2022

...The Flood Warning is extended for the following rivers in 
Georgia...

  Big Creek near Alpharetta affecting Fulton and Forsyth Counties.

...The Flood Warning continues for the following rivers in Georgia...

  Big Creek near Cumming affecting Forsyth County.

For the Big Creek...including Cumming, Alpharetta, Roswell...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at weather.gov/atlanta.

&&


GAC117-100015-
/O.EXT.KFFC.FL.W.0056.000000T0000Z-220310T0010Z/
/CMGG1.1.ER.220309T1409Z.220309T1445Z.220309T1810Z.UU/
1020 AM EST Wed Mar 9 2022

...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Big Creek near Cumming.

* WHEN...Until this evening.

* IMPACTS...At 6 feet, Flood stage is reached. Minor flooding will 
  expand into the natural flood plain of the creek upstream and 
  downstream from the gage at Atlanta Highway or Georgia Highway 9. 
  Large portions of the sidewalk and boardwalk of the Big Creek 
  Greenway will begin to flood. The areas under the Georgia 400 
  Highway and McFarland Road will be covered with around one foot of 
  water. A portion of the sidewalk under Majors Road will be covered 
  with around two feet of water.

* ADDITIONAL DETAILS...
  - At 9:45 AM EST Wednesday the stage was 6.2 feet.
  - Forecast...The river is expected to fall below flood stage
    this afternoon.
  - Flood stage is 6 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424


$$

GAC117-121-100330-
/O.EXT.KFFC.FL.W.0054.000000T0000Z-220311T0430Z/
/APHG1.1.ER.220309T1410Z.220310T0600Z.220310T2230Z.NO/
1020 AM EST Wed Mar 9 2022

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Big Creek near Alpharetta.

* WHEN...Until late Thursday evening.

* IMPACTS...At 7 feet, Flood Stage is reached.  Minor flooding of 
  woodlands and fields begin along the creek between Cumming in 
  Forsyth County...to Alpharetta and Roswell in North Fulton 
  County.  Flooding starts to effect portions of The Big Creek 
  Greenway near Alpharetta and some portions may become closed with 
  around one foot of water...especially upstream and downstream from 
  the gage on Kimball Bridge Road and near Rock Mill Park. Portions 
  of the YMCA Campground off Preston Ridge Road will begin to flood.

* ADDITIONAL DETAILS...
  - At 10:00 AM EST Wednesday the stage was 7.1 feet and slowly
    rising.
  - Forecast...The river is expected to rise to a crest of 7.5
    feet just after midnight tonight. It will then fall below
    flood stage Thursday afternoon.
  - Flood stage is 7 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427


$$
092 
WGUS82 KFFC 091828
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
128 PM EST Wed Mar 9 2022

...The Flood Warning continues for the following rivers in Georgia...

  Big Creek near Cumming affecting Forsyth County.

For the Big Creek...including Cumming, Alpharetta, Roswell...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at weather.gov/atlanta.

&&


GAC117-100015-
/O.CON.KFFC.FL.W.0056.000000T0000Z-220310T0010Z/
/CMGG1.1.ER.220309T1409Z.220309T1445Z.220309T1810Z.UU/
128 PM EST Wed Mar 9 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Big Creek near Cumming.

* WHEN...Until this evening.

* IMPACTS...At 6 feet, Flood stage is reached. Minor flooding will 
  expand into the natural flood plain of the creek upstream and 
  downstream from the gage at Atlanta Highway or Georgia Highway 9. 
  Large portions of the sidewalk and boardwalk of the Big Creek 
  Greenway will begin to flood. The areas under the Georgia 400 
  Highway and McFarland Road will be covered with around one foot of 
  water. A portion of the sidewalk under Majors Road will be covered 
  with around two feet of water.

* ADDITIONAL DETAILS...
  - At 9:45 AM EST Wednesday the stage was 6.2 feet and slowly
    rising.
  - Forecast...The river is expected to fall below flood stage
    this evening.
  - Flood stage is 6 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424


$$
199 
WGUS82 KFFC 091831
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
131 PM EST Wed Mar 9 2022

...The Flood Warning is extended for the following rivers in 
Georgia...

  Big Creek near Cumming affecting Forsyth County.

For the Big Creek...including Cumming, Alpharetta, Roswell...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at weather.gov/atlanta.

&&


GAC117-100645-
/O.EXT.KFFC.FL.W.0056.000000T0000Z-220310T0650Z/
/CMGG1.1.ER.220309T1409Z.220309T1900Z.220310T0050Z.UU/
131 PM EST Wed Mar 9 2022

...FLOOD WARNING NOW IN EFFECT UNTIL JUST AFTER MIDNIGHT TONIGHT...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Big Creek near Cumming.

* WHEN...Until just after midnight tonight.

* IMPACTS...At 7 feet, Minor flooding continues to expand into the 
  natural flood plain of the creek upstream and downstream from the 
  gage at Atlanta Highway or Georgia Highway 9. Large portions of 
  the sidewalk and boardwalk of the Big Creek Greenway will be 
  flooded. The areas under the Georgia 400 Highway and McFarland 
  Road will be covered with around two feet of water. A portion of 
  the sidewalk under Majors Road will be covered with around 3 feet 
  of water.

* ADDITIONAL DETAILS...
  - At 12:45 PM EST Wednesday the stage was 6.7 feet.
  - Forecast...The river is expected to fall below flood stage
    this evening.
  - Flood stage is 6 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424


$$
289 
WGUS82 KFFC 092336
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
636 PM EST Wed Mar 9 2022

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Big Creek near Cumming affecting Forsyth County.

GAC117-100045-
/O.CAN.KFFC.FL.W.0056.000000T0000Z-220309T2336Z/
/CMGG1.1.ER.220309T1409Z.220309T1845Z.220309T2208Z.UU/
636 PM EST Wed Mar 9 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Big Creek near Cumming.

* ADDITIONAL DETAILS...
  - At 5:45 PM EST Wednesday the stage was 5.6 feet and falling.
  - Forecast...The river is expected to fall to 3 feet Thursday
    evening.
  - www.weather.gov/safety/flood

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 9, 7:07 AM EST, 2 hours 14 minutes earlier.

Area forecast discussion, Mar 9, 7:07 AM EST, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
707 AM EST Wed Mar 9 2022

.UPDATE...

A Tornado Watch has been issued for portions of central Georgia,
and will be in effect until 1 PM EST.

Updated for the 12Z Aviation Discussion.

&&

.PREV DISCUSSION... /Issued 512 AM EST Wed Mar 9 2022/

..Morning Area Forecast Discussion...

SHORT TERM /Today through Thursday/...

A warm and moist airmass remains in place over the Southeastern
CONUS, underneath persistent southwesterly upper level flow. A broad
upper trough is also moving from the Great Plains into the Midwest,
and is expected to swing northeastward towards the Great Lakes over
the course of the day today. At the surface, a frontal boundary is
stalled across south-central Georgia, near the southern CWA border,
as the morning begins. There is a contrast in temperatures and
dewpoints to the north of the frontal boundary compared to the south
of the boundary. Temperatures and dewpoints are mainly in the upper
40s to mid 50s to the north of the boundary and in the upper 50s to
mid 60s to the south of the boundary. Meanwhile, cyclogenesis has
occurred over the northern Gulf/south Alabama, with a surface low
developing in the area late last night. As the upper trough moves
northeastward towards the Great Lakes, the surface low is
similarly moving northeastward towards Georgia this morning and
early afternoon. As this surface low approaches, the
aforementioned frontal boundary retreats to the north as a warm
front, which allow the warmer temperatures and dewpoints to spread
northward through central and into north Georgia with warm
advection behind the front. A cold front is also extending
southward from the surface low as it approaches from the
southeast.

As the morning begins, a combination of wet soils from previous
rainfall yesterday, fairly light winds, and relative humidity values
of nearly 100 percent has led to the development of fog and low
cloud ceilings of 200-400 ft across much of the forecast area. This
is especially true along the I-85/I-20 corridors. The fog and low
ceilings are likely to be slow to lift during the morning in the
northern portions of the forecast area. Widespread showers, along
with isolated thunderstorms, are ongoing across far north Georgia
with broad ascent ahead of the advancing surface low and frontal
boundary. Gusty winds have been observed with some of the convection
across far northern Georgia, although limited instability across
this area has inhibited the overall intensity of the showers and
thunderstorms so far. However, considering the warmer air that will
be spreading northward behind the aforementioned warm front, after
sunrise this morning, there will be a chance for better
destabilization, especially in portions of central Georgia where
the warmest temperatures and dewpoints are forecast.

Showers and thunderstorms ahead of the surface low/cold front will
push south and east through the forecast area throughout the daytime
today. Before the cold front and associated precipitation arrive in
east-central Georgia, the airmass in this area in particular should
destabilize enough to realize SBCAPE values of between 500-1000 J/kg
and allow for some of the convection to become surface-based. Low-
level shear in this area appears to be modest, at 20-25 kts during
the late morning and early afternoon hours, although 0-1 km SRH
values are forecast to be in the 100-200 m2/s2 range during this
time. Upper level shear profiles look messier in comparison, which
will likely be a limiting factor for more organized convection.
Nonetheless, the low-level shear and surface-based instability could
still allow for the development of an isolated supercell or bowing
segment ahead of the cold front. Taking all of this into
consideration, a few thunderstorms, mainly in east-central Georgia,
could become strong to severe in the late morning and afternoon.
Damaging wind gusts appear to be the primary threat with any severe
thunderstorms that occur, although a brief tornado and isolated hail
also cannot be ruled out.

As the surface low quickly moves northeastward towards the west
Atlantic, the cold front is expected to clear the area to the
southeast by the late afternoon hours today. While this will provide
a brief break in the rainfall this evening, the cold front is
expected to stall in south-central Georgia as the parent low moves
quickly offshore and the front becomes oriented nearly parallel to
the upper level southwesterly flow. By the early morning hours on
Thursday, another surge of moisture, associated with a weak
shortwave traversing the upper level southwesterly flow, will
overrun the stalled frontal boundary, which will serve to focus
precipitation across central Georgia tomorrow morning. PoPs are
forecast to be likely to categorical mainly along and south of a
rough line from Columbus to Macon, with progressively diminishing
amounts to the north. Instability on Thursday is expected to be
marginal in central Georgia and nearly nonexistent in north Georgia,
as a result, only isolated thunderstorms are anticipated in the far
southern tier of the forecast area. The better dynamics associated
with the shortwave disturbance are furthermore expected to be
displaced north of the meager instability. The threat for organized
severe weather on Thursday will be low, as a result. As the
disturbance moves away to the northeast during the late afternoon,
precip chances will begin to diminish going into the extended
period.

King

LONG TERM /Thursday Night through Tuesday/...

Relatively quiet start to an otherwise active long term forecast as
the beginning of the period starts with a break in precipitation
Thursday night. However, the quiet weather comes to an end quickly
as another surface low develops over the Gulf Coast along the base
of the upper level trough to the west. As moisture is pulled in from
the Gulf, another round of rainfall with isolated thunderstorms is
anticipated by Friday primarily over central Georgia.

The longwave trough then begins to amplify late Friday and
progresses eastward, bringing yet another round of weather to north
and central Georgia Saturday. There will be concerns for several
types of hazardous weather that are anticipated to accompany this
system. Isolated thunderstorms along and south of I-85 are possible
late Friday/Saturday morning where instability and shear are in
place. Storms that develop could produce strong, gusty winds at
time as well as locally heavy rainfall. QPF through Saturday
afternoon is progged between 0.5-1.25" across the CWA. As the cold
front works its way through Saturday morning, strong NW flow will
usher a much cooler and drier airmass into the forecast area.
Winds will be of concern on Saturday as sustained winds of 20kts
gusting to 30+kts across the CWA may prompt the issuance of a Wind
Advisory. Models continue to suggest some wrap around
precipitation may develop over the colder airmass across north
Georgia Saturday morning through the afternoon. Global
deterministic models and ensemble members all suggest the
development of some wintry precipitation to occur, though there is
some divergence in solutions over exact amounts. Additionally,
the airmass moving in from the northwest will be quite dry and
could inhibit some of the development of the wrap around precip.
With that said, if cooler temperatures are in place, portions of
north Georgia could see periods of rain/snow showers that may lead
to some light accumulations (generally less than 0.3") especially
in areas of higher elevation. The very cold air filtering in with
this system will result in areas along and north of I-85 to
struggle to make it out of the 30's on Saturday. Temperatures
overnight Saturday and into Sunday morning will plummet to the mid
teens in areas of high terrain to the upper 20s across the
remainder of the forecast area. While dewpoints in the single
digits to the mid-teens accompanied by strong winds may prevent
frost from developing, a hard freeze is likely for the entire
forecast area. Agricultural concerns will need to be addressed as
anything that has been planted will likely freeze overnight
Saturday/Sunday morning.

High pressure builds in Sunday giving north and central Georgia a
break in weather before the next disturbance impacts the area on
Tuesday. GFS/Euro show a strong cutoff low developing over the
ArkLaTex region that will bring the next chance of precipitation to
the forecast area at the end of the long term forecast period.

KAL

&&

.AVIATION...
12Z Update...
A line of SHRA/TSRA is currently positioned across the I-85
corridor, including the ATL metro sites, CSG, and AHN, and moving
south and east. TSRA is expected to continue until 13-14Z at ATL
at 14-15Z at CSG/AHN. SHRA/TSRA will arrive at MCN at mid-morning
before clearing the area by 18Z. Ceilings are mixed across north
and central Georgia, mainly IFR/LIFR. Precipitation and patchy fog
have moreover reduced visibilities to 2-4 SM. The ceilings and
visibilities are expected to be slow to improve, with fog
dissipating and ceilings lifting to MVFR by 17-18Z and VFR by
21-22Z. MVFR ceilings are anticipated to redevelop in the early
morning on Thursday. Winds are expected to shift to NW at 8-12 kts
after 14Z and through the evening before dropping to 5 kts or less
overnight. Winds will then shift to NE early Thursday morning.

//ATL Confidence...12Z Update...
Medium confidence on all elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          66  49  58  44 /  80  40  40  10
Atlanta         59  47  61  46 /  80  30  30  10
Blairsville     56  42  58  41 /  70  20  20   5
Cartersville    59  41  62  44 /  70  20  20  10
Columbus        66  51  71  51 /  80  70  60  20
Gainesville     63  47  57  44 /  80  30  20  10
Macon           71  52  68  49 /  90  80  70  10
Rome            60  41  65  44 /  50  20  10   5
Peachtree City  61  46  65  46 /  80  40  30  10
Vidalia         77  60  69  54 /  80  90  90  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Tornado Watch until 1 PM EST this afternoon for the following
zones: Bleckley...Crisp...Dodge...Dooly...Emanuel...Glascock...
Houston...Jefferson...Johnson...Laurens...Macon...Marion...
Montgomery...Peach...Pulaski...Schley...Stewart...Sumter...
Telfair...Toombs...Treutlen...Twiggs...Washington...Webster...
Wheeler...Wilcox...Wilkinson.

&&

SHORT TERM...King
LONG TERM....KAL
AVIATION...King
Hazardous weather outlook, Mar 9, 6:29 AM EST, 2 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
629 AM EST Wed Mar 9 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101130-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
629 AM EST Wed Mar 9 2022

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Today and Tonight...

A Tornado Watch is in effect for portions of central Georgia,
roughly along and south of a line from Stewart county to
Jefferson county, until 1 PM this afternoon.

Scattered thunderstorms are expected today across portions of
north and central Georgia. Some storms could produce damaging
winds and a brief spin-up tornado over central and east Georgia.
Periods of heavy rainfall could lead to localized flooding
concerns.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Isolated thunderstorms are possible across central Georgia
through Saturday. A few storms could become strong to severe on
Friday into early Saturday that are capable of producing strong,
gusty winds and a brief tornado.

Wintry precipitation is possible over far north Georgia early
Saturday as lingering moisture combines with cold temperatures.
Little to no accumulations are expected.

Temperatures will drop into the upper 20s to mid 30s over
portions of north and west Georgia on Saturday morning, and high
teens to mid 20s over the entire north and central Georgia area
on Sunday morning. Frost/freeze conditions are expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Local storm report, Mar 9, 7:44 AM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
744 AM EST WED MAR 09 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 AM     TORNADO          4 WNW PROVIDENCE CANYON 32.08N  84.97W
03/09/2022                   STEWART            GA   NWS EMPLOYEE

            RADAR CONFIRMED (TDS) TORNADO.

&&

EVENT NUMBER FFC2200243

DJN
Local storm report, Mar 9, 8:49 AM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
849 AM EST WED MAR 09 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     TSTM WND DMG     FLORENCE MARINA STATE P 32.09N  85.04W
03/09/2022                   STEWART            GA   EMERGENCY MNGR

            A TREE WAS DOWNED ON HWY 39 AT FLORENCE MARINA.

&&

EVENT NUMBER FFC2200244

RWILLIS
Special weather statement, Mar 9, 9:18 AM EST, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
918 AM EST Wed Mar 9 2022

GAZ093>095-091445-
Macon GA-Peach GA-Houston GA-
918 AM EST Wed Mar 9 2022

...A strong thunderstorm will impact portions of northeastern Macon,
southeastern Peach and southwestern Houston Counties through 945 AM
EST...

At 917 AM EST, a strong thunderstorm was near Montezuma, or near
Oglethorpe, moving east at 40 mph.

HAZARD...40 mph wind and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Perry, Montezuma, Marshallville, Saint Louis, Hayneville, Meadowdale,
Houston Lake, Grovania, Elko, Grove Park, Moss Oak, Winchester, Miami
Valley, Henderson and Clinchfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

A Tornado Watch remains in effect until 100 PM EST for central and
west central Georgia.

&&

LAT...LON 3229 8403 3247 8400 3257 8377 3248 8362
      3233 8362
TIME...MOT...LOC 1417Z 251DEG 33KT 3234 8399

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 8:23 PM ESTRiver Flood WarningFFCForsyth, Fulton44 hr
Mar 8, 11:29 PM ESTSpecial Weather StatementFFCOglethorpe16 min
Mar 8, 11:45 PM ESTSpecial Weather StatementFFCWilkes15 min
Mar 9, 1:45 AM ESTSpecial Weather StatementFFCChattooga, Floyd, Walker, Whitfield30 min
Mar 9, 2:51 AM ESTSpecial Weather StatementFFCBartow, Gilmer, Gordon, Pickens24 min
Mar 9, 5:34 AM ESTRiver Flood WarningFFCDade19 hr
Mar 9, 6:32 AM ESTSevere Thunderstorm WarningFFCStewart43 min
Mar 9, 6:49 AM ESTTornado WarningFFCStewart26 min
Mar 9, 7:13 AM ESTTornado WarningFFCMarion, Stewart, Webster32 min
Mar 9, 7:39 AM ESTSevere Thunderstorm WarningFFCMarion, Schley36 min
Mar 9, 7:43 AM ESTTornado WarningFFCMarion, Schley32 min
Mar 9, 8:06 AM ESTTornado WarningFFCMacon, Schley24 min
Mar 9, 8:26 AM ESTSevere Thunderstorm WarningFFCMarion, Schley34 min
Mar 9, 8:30 AM ESTTornado WarningFFCMacon15 min
Mar 9, 8:47 AM ESTSevere Thunderstorm WarningFFCMacon, Schley28 min
Mar 9, 9:18 AM ESTSpecial Weather StatementFFCHouston27 min
Mar 9, 9:38 AM ESTSevere Thunderstorm WarningFFCHouston, Peach, Twiggs37 min
Mar 9, 10:02 AM ESTSevere Thunderstorm WarningFFCBleckley, Laurens, Twiggs, Wilkinson28 min
Mar 9, 2:00 PM ESTRiver Flood WarningFFCDeKalb, Rockdale7 hr

Nearby

River Flood Warnings in Georgia, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.